It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Mariskas,

Something that is really helpful when wanting to come off of strong opiates (as opposed to methadone, which is notorious for its extremely unpleasant and long lasting withdrawals) is a drug called Suboxone (buprinorphine and naltrexone) , or Subutex (buprinorphine) . These are semi-active opioid inhibitors. The way they work is that they bind to the brain's opioid receptors, and basically block the activity of fully active opiates when ingested; that is - while taking the subutex/suboxone, you would not feel the effects of any opiates, and since buprinorphine is a semi-active opiate, you would not experience withdrawals, nor would you get the depression typically associated with quitting opiates cold turkey (once the physical W/D is over...).

The difference between Subutex and Suboxone is that the latter contains naltrexone (a.k.a. Narcan - given to opiate overdose patients) in a small enough dose to not be active if used properly; but which (unfortunately) is included to deter the person taking it from using fully active opiates by causing the body to go into instant physical withdrawals if he/she ingests any opiates (pretty quickly too, I might add); additionally since Narcan is a fully active opiate antagonist/blocker once the opiate withdrawal is initiated the use of more opiates only serves to make the body go into withdrawal worse. So it's a pretty good incentive not to relapse.

Ingestion of subutex/suboxone is really simple - it's a sublingually taken tablet that you take after abstaining from opiates for at least 24 hours (to prevent the narcan from inducing W/D symptoms) - you just let it dissolve under your tongue and that's it.

As far as getting off of subutex/suboxone, the withdrawals from buprinorphine are really mild because it's only semi-active as an opioid. I can tell you this from personal experience, because I was on a relatively high dose of suboxone (24 mgs/day) and only felt mild W/D symptoms after stopping flat out. Of course, one could also choose to taper off as well.

I found that taking suboxone was really helpful, much more so than methadone, because with subutex/suboxone you don't end up still feeling opiated, and thus I could function just as if I had taken nothing, but having no symptoms of WD's, and no depression from the chemical imbalance and low natural endorphine/dopamine levels associated with the cessation of opiate use.

I hope this advice helps, good luck to you! :-)

Brian





All times are GMT -7. The time now is 12:31 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!